Many young people take caffeine pills for getting high or staying awake. The problem is that they think that they are dealing food and not with a drug. The caffeine supplements’ abuse may have the effects similar to drug abuse and cause many physical adverse reactions like palpitations, chest pains, tremors, sweating, nausea, vomiting, diarrhea, neurological symptoms and insomnia.

Some of these kids don’t stop with caffeine but mix them with other substances, which increases the risks of complications.

Data from the poison call centre reveals that there are many cases that required help after taking caffeine supplements and that 12% of all the calls needed hospitalization including intensive care.
Chest pains and heart palpitations in youngsters could be suspected as consequences of caffeine overdose.

Health experts from Chicago University did a research on caffeine medications and dietary supplements and did not base the study on coffee and tea intakes. The data gathered was from self reports of abuse to the poison call centre. The callers were 21 years old on average.
Researchers feel that these kids could be turning to caffeine as a legal alternative to illegal drugs without being aware of the possible consequences.

The levels of caffeine found in coffee and tea were found not to pose any health problems.